Alert archive / West Virginia / Flash Flood Watches in 2016
Flash Flood Watch 9, NWS Charleston, WV
NWS Charleston, WV issued this flash flood watch at Jun 26, 2016, 1:52 PM EDT for 4 states. It took effect at Jun 27, 2016, 9:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2016, 1:52 PM EDT (17:52 UTC)
- In effect from
- Jun 27, 2016, 9:00 AM EDT
- Expired
- Jun 27, 2016, 6:19 PM EDT
- In force
- 9 hr
- Issued by
- NWS Charleston, WV
- Flood severity
- None
All 28 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Gallia County, OH, Lawrence County, OH, Buchanan County, VA, Dickenson County, VA, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Gilmer County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Putnam County, WV, Roane County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 8 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.9 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 1310 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
389 WGUS61 KRLX 261752 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 152 PM EDT SUN JUN 26 2016 KYZ101>103-105-OHZ086-087-WVZ005>008-013>018-024>029-034>038-046- 270200- /O.NEW.KRLX.FF.A.0009.160627T1300Z-160628T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-WAYNE-CABELL- MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-MINGO- LOGAN-BOONE-CLAY-BRAXTON-GILMER-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-POCAHONTAS- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...GALLIPOLIS...IRONTON... SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...HARTS... ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH... GRANTSVILLE...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...MULLENS... OCEANA...PINEVILLE...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... MARLINTON 152 PM EDT SUN JUN 26 2016 ...FLASH FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY... SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...GALLIA AND LAWRENCE OH. IN WEST VIRGINIA...BOONE...BRAXTON...CABELL...CALHOUN...CLAY... FAYETTE...GILMER...JACKSON WV...KANAWHA...LINCOLN...LOGAN... MASON...MINGO...NICHOLAS...POCAHONTAS...PUTNAM...RALEIGH... ROANE...WAYNE...WEBSTER...WIRT AND WYOMING. * FROM MONDAY MORNING THROUGH MONDAY EVENING * HEAVY SHOWERS AND THUNDERSTORMS COULD BRING HEAVY RAINFALL MONDAY MORNING THROUGH MONDAY EVENING. THE HEAVY RAIN COMBINED WITH LOW FLASH FLOOD GUIDANCE VALUES DUE TO LAST THURSDAY'S RAINS COULD CAUSE ADDITIONAL FLOODING. * RAPIDLY RISING STREAMS COMING OUT OF THEIR BANKS, AND URBAN POOR DRAINAGE, COULD CAUSE FLOODING OF ROADS AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ KISTNER
5 follow-up statements
946 WGUS61 KRLX 270012 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 812 PM EDT SUN JUN 26 2016 KYZ101>103-105-OHZ086-087-WVZ005>008-013>018-024>029-034>038-046- 270815- /O.CON.KRLX.FF.A.0009.160627T1300Z-160628T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-WAYNE-CABELL- MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-MINGO- LOGAN-BOONE-CLAY-BRAXTON-GILMER-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-POCAHONTAS- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...GALLIPOLIS...IRONTON... SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...HARTS... ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH... GRANTSVILLE...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...MULLENS... OCEANA...PINEVILLE...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... MARLINTON 812 PM EDT SUN JUN 26 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...GALLIA AND LAWRENCE OH. IN WEST VIRGINIA... BOONE...BRAXTON...CABELL...CALHOUN...CLAY...FAYETTE...GILMER... JACKSON WV...KANAWHA...LINCOLN...LOGAN...MASON...MINGO... NICHOLAS...POCAHONTAS...PUTNAM...RALEIGH...ROANE...WAYNE... WEBSTER...WIRT AND WYOMING. * FROM MONDAY MORNING THROUGH MONDAY EVENING * HEAVY SHOWERS AND THUNDERSTORMS COULD BRING HEAVY RAINFALL MONDAY MORNING THROUGH MONDAY EVENING. THE HEAVY RAIN COMBINED WITH LOW FLASH FLOOD GUIDANCE VALUES DUE TO LAST THURSDAY'S RAINS COULD CAUSE ADDITIONAL FLOODING. * RAPIDLY RISING STREAMS COMING OUT OF THEIR BANKS... AND URBAN POOR DRAINAGE... COULD CAUSE FLOODING OF ROADS AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
596 WGUS61 KRLX 270730 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 330 AM EDT MON JUN 27 2016 KYZ101>103-105-OHZ086-087-WVZ005>008-013>018-024>029-034>038-046- 271800- /O.CON.KRLX.FF.A.0009.160627T1300Z-160628T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-WAYNE-CABELL- MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-MINGO- LOGAN-BOONE-CLAY-BRAXTON-GILMER-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-POCAHONTAS- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...GALLIPOLIS...IRONTON... SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...HARTS... ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH... GRANTSVILLE...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...MULLENS... OCEANA...PINEVILLE...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... MARLINTON 330 AM EDT MON JUN 27 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 9 AM EDT THIS MORNING THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * LOCATION: PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...GALLIA AND LAWRENCE OH. IN WEST VIRGINIA... BOONE...BRAXTON...CABELL...CALHOUN...CLAY...FAYETTE...GILMER... JACKSON WV...KANAWHA...LINCOLN...LOGAN...MASON...MINGO... NICHOLAS...POCAHONTAS...PUTNAM...RALEIGH...ROANE...WAYNE... WEBSTER...WIRT AND WYOMING. * TIMING: FROM 9 AM EDT THIS MORNING THROUGH THIS EVENING. HEAVIEST RAIN SHOULD OCCUR BETWEEN 2 PM EDT AND 8 PM EDT TODAY. * WHAT: HEAVY RAIN PRODUCING THUNDERSTORMS TODAY AND THIS EVENING COMBINED WITH RECENT RAINS COULD CAUSE FLASH FLOODING. * IMPACTS: STREAMS MAY RISE RAPIDLY COMING OUT OF THEIR BANKS CAUSING FLOODING OF ROADS AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
479 WGUS61 KRLX 271528 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 1128 AM EDT MON JUN 27 2016 WVZ030-039-047-272330- /O.EXA.KRLX.FF.A.0009.000000T0000Z-160628T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LEWIS-UPSHUR-RANDOLPH- INCLUDING THE CITIES OF...WESTON...BUCKHANNON...ELKINS 1128 AM EDT MON JUN 27 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF NORTHERN WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...LEWIS...RANDOLPH AND UPSHUR. * UNTIL 9 PM EDT THIS EVENING * WHAT: HEAVY RAIN PRODUCING THUNDERSTORMS TODAY AND THIS EVENING COMBINED WITH RECENT RAINS COULD CAUSE FLASH FLOODING. * IMPACTS: STREAMS MAY RISE RAPIDLY COMING OUT OF THEIR BANKS CAUSING FLOODING OF ROADS AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ KYZ101>103-105-OHZ086-087-WVZ005>008-013>018-024>029-034>038-046- 272330- /O.CON.KRLX.FF.A.0009.000000T0000Z-160628T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-WAYNE-CABELL- MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-MINGO- LOGAN-BOONE-CLAY-BRAXTON-GILMER-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-POCAHONTAS- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...GALLIPOLIS...IRONTON... SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...HARTS... ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH... GRANTSVILLE...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...MULLENS... OCEANA...PINEVILLE...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... MARLINTON 1128 AM EDT MON JUN 27 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...GALLIA AND LAWRENCE OH. IN WEST VIRGINIA... BOONE...BRAXTON...CABELL...CALHOUN...CLAY...FAYETTE...GILMER... JACKSON WV...KANAWHA...LINCOLN...LOGAN...MASON...MINGO... NICHOLAS...POCAHONTAS...PUTNAM...RALEIGH...ROANE...WAYNE... WEBSTER...WIRT AND WYOMING. * UNTIL 9 PM EDT THIS EVENING * WHAT: HEAVY RAIN PRODUCING THUNDERSTORMS TODAY AND THIS EVENING COMBINED WITH RECENT RAINS COULD CAUSE FLASH FLOODING. * IMPACTS: STREAMS MAY RISE RAPIDLY COMING OUT OF THEIR BANKS CAUSING FLOODING OF ROADS AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
869 WGUS61 KRLX 271720 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 120 PM EDT MON JUN 27 2016 VAZ003-004-WVZ033-280100- /O.EXA.KRLX.FF.A.0009.000000T0000Z-160628T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DICKENSON-BUCHANAN-MCDOWELL- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR 120 PM EDT MON JUN 27 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF SOUTHWEST VIRGINIA AND SOUTHERN WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS... IN SOUTHWEST VIRGINIA...BUCHANAN AND DICKENSON. IN SOUTHERN WEST VIRGINIA...MCDOWELL. * UNTIL 9 PM EDT THIS EVENING * WHAT: HEAVY RAIN PRODUCING THUNDERSTORMS TODAY AND THIS EVENING COMBINED WITH RECENT RAINS COULD CAUSE FLASH FLOODING. * IMPACTS: STREAMS MAY RISE RAPIDLY COMING OUT OF THEIR BANKS CAUSING FLOODING OF ROADS AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ KYZ101>103-105-OHZ086-087-WVZ005>008-013>018-024>030-034>039-046- 047-280100- /O.CON.KRLX.FF.A.0009.000000T0000Z-160628T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-WAYNE-CABELL- MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-MINGO- LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...GALLIPOLIS...IRONTON... SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...HARTS... ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH... GRANTSVILLE...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...BUCKHANNON...MARLINTON...ELKINS 120 PM EDT MON JUN 27 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...GALLIA AND LAWRENCE OH. IN WEST VIRGINIA... BOONE...BRAXTON...CABELL...CALHOUN...CLAY...FAYETTE...GILMER... JACKSON WV...KANAWHA...LEWIS...LINCOLN...LOGAN...MASON... MINGO...NICHOLAS...POCAHONTAS...PUTNAM...RALEIGH...RANDOLPH... ROANE...UPSHUR...WAYNE...WEBSTER...WIRT AND WYOMING. * UNTIL 9 PM EDT THIS EVENING * WHAT: HEAVY RAIN PRODUCING THUNDERSTORMS TODAY AND THIS EVENING COMBINED WITH RECENT RAINS COULD CAUSE FLASH FLOODING. * IMPACTS: STREAMS MAY RISE RAPIDLY COMING OUT OF THEIR BANKS CAUSING FLOODING OF ROADS AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
930 WGUS61 KRLX 272219 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 619 PM EDT MON JUN 27 2016 KYZ101>103-105-OHZ086-087-VAZ003-004-WVZ005>008-013>018-024>030- 033>039-046-047-272330- /O.CAN.KRLX.FF.A.0009.000000T0000Z-160628T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-DICKENSON- BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS- MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...GALLIPOLIS...IRONTON... SOUTH POINT...CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE... CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...SPENCER... ELIZABETH...GRANTSVILLE...WILLIAMSON...LOGAN...CHAPMANVILLE... MAN...MADISON...CLAY...SUTTON...GASSAWAY...BURNSVILLE... GLENVILLE...WESTON...WELCH...GARY...WAR...MULLENS...OCEANA... PINEVILLE...BECKLEY...OAK HILL...FAYETTEVILLE...SUMMERSVILLE... RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS...BUCKHANNON... MARLINTON...ELKINS 619 PM EDT MON JUN 27 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY... SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA HAS BEEN CANCELLED. THE FLASH FLOOD THREAT HAS ENDED FOR THE EVENING. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at Jun 26, 10:51 AM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Jun 26, 10:51 AM EDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Charleston WV 1051 AM EDT SUN JUN 26 2016 .SYNOPSIS... Warm and dry under high pressure today. Cold front Monday. Reinforcing cold front Tuesday. Cooler Wednesday. && .NEAR TERM /THROUGH MONDAY/... 1030 am update...Forecast remains mostly on track today. Only tweaked sky cover a bit to reflect the coverage across Pocahontas County. With the Southeasterly flow the clouds should persist there until the afternoon. Have also been looking at the flash flood risk for tomorrow...with PWs 2-3 std devs above normal...warm cloud depths near 12K ft...short corfidi vectors that may support back building storms and approaching short wave to kick off convection in the afternoon. Flash Flood Guidance values are generally around 1 to 1.5 inches in one hour and about 2 inches in 3 hours across the region...with lowest values of course in the hardest hit areas from the event on Thursday. A Flash Flood Watch is likely going to be needed as any thunderstorms with heavy downpours tomorrow could quickly cause issues...especially in areas decimated from flooding on Thursday. Previous Discussion... Fog this morning is very patchy and should dissipate quickly. Today should be another good drying day with not a whole lot going on. A juicy PW cold front approaches tonight. PWs are in excess of 2.3 in according to the NAM which may pose some more water issues. && .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/... Models in general agreement with a cold front in our western zones on Monday morning. This front will move through during the day on Monday. Out ahead of the front there will be plenty of moisture to work with. PWs around the 2 inch range. Even though the convection will be moving with the front...there is a good chance for brief heavy downpours. With the ground being saturated from this weeks rains any downpour could lead to some flooding. WPC has the southern half of the CWA in a slight risk of exceeding ffg on Monday into Tuesday. Will mention possible flooding chances in the HWO. Another cold front pushes through during the day on Tuesday. Not much moisture to work with. Just expecting mainly slight chc pops with the front. Temperatures a blend of guidance and current grids throughout. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... Generally a cooler and drier pattern for the remainder of the week as a northwesterly flow aloft brings Canadian high pressure down over us. Look for slightly below cooler normal temperatures this period. && .AVIATION /15Z SUNDAY THROUGH THURSDAY/... Patchy fog dissipates quickly around 12z this morning with a VFR day. Next system begins to move into the area tonight. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z MONDAY... FORECAST CONFIDENCE: High. ALTERNATE SCENARIOS: None. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 15 16 17 18 19 20 21 22 23 00 01 02 EDT 1HRLY 11 12 13 14 15 16 17 18 19 20 21 22 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 12Z MONDAY... IFR possible in Thunderstorms Monday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...JMV/JW/MPK NEAR TERM...JW/MPK SHORT TERM...JS LONG TERM...JMV AVIATION...JW
Hazardous weather outlook, Jun 26, 1:51 AM EDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 151 AM EDT SUN JUN 26 2016 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-270600- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 151 AM EDT SUN JUN 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A COLD FRONT WILL MOVE THROUGH THE REGION ON MONDAY FOLLOWED BY ANOTHER ONE ON TUESDAY. THESE FRONTS HAVE HIGH MOISTURE CONTENT AVAILABLE TO THEM. THEREFORE THERE IS A RISK FOR ADDITIONAL FLOODING CONCERNS ESPECIALLY IN THE AREAS HARD HIT THIS LAST WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Flash Flood Watches in West Virginia, 2016Flash Flood Watches in Kentucky, 2016Flash Flood Watches in Ohio, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.